Lisinopril Medicine Side Effects

Save
Next Video:
Is Acai Berry a Good Weight Loss Supplement?....5

Lisinopril is a blood pressure medication that can cause a few side effects, such as hypotension, coughing, adema and facial swelling. Learn about the potential of nausea and dizziness from lisinopril medicine with help from a registered and licensed dietitian in this free video on blood pressure medication.

Part of the Video Series: Healthy Eating
Promoted By Zergnet

Video Transcript

My name is Christine Marquette, and I'm a registered and licensed dietitian with Marquette Nutrition and Fitness, and I've been asked about Lisinopril side effects. Lisinopril is actually a blood pressure medication -- a blood pressure lowering medication, known as an ACE inhibitor. That stands for angiotensin-converting enzyme, and there's quite a few different products in this particular line. Generally speaking, with Lisinopril, there is that potential that it could cause hypotension, meaning it could lower your blood pressure too much. There are also various other side effects. In some people, it can actually cause a cough. That's one of the most common side effects. I say common -- it doesn't happen very often, but of the various side effects that do happen, that's one that shows up a bit more frequently. There is the potential for some other issues -- things like adema or facial swelling. You may also have problems with liver function. There is also a potential with digestive upset, nausea, dizziness. These are all fairly rare side effects, but they are potential side effects that you want to keep in mind if you are starting on this medication. The vast majority of people that take Lisinopril actually tolerate it very well. There are actually very few reports of side effects with this particular medication. One thing that has been noticed is that race seems to...or ethnicity seems to have an effect on how well this medication actually works. It has been seen that in African Americans, it doesn't actually lower blood pressure as effectively as it does in Caucasians. So there may be a dosage that has...that has to be adjusted depending on your ethnicity. And because of that, if you're taking a higher dosage, that's when you may potentially see some side effect -- again, the adema or nausea or digestive upset. So keep that in mind if you are put on Lisinopril that, depending on the dose, if your dose is ever increased and you didn't have side effect at the lower dose, there is a potential that you may have a side effect at the higher dose. There's actually a wide range of other very rare side effects that may occur, and the best thing to do is either talk with your doctor or talk with your pharmacist to get the complete listing of all the potential side effects that may be associated with Lisinopril.

Featured

Related Searches

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!